Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Louisville, KY

July 8, 2015Meade County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 8, 2015, 6:21 PM EDT for Meade County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Jul 8, 2015, 6:50 PM EDT
In force
29 min
Issued by
NWS Louisville, KY

County Meade County, KY

The radar

The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WWUS83 KLMK 082221
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT WED JUL 8 2015

INZ090-KYZ024-025-082250-
BRECKINRIDGE KY-HARRISON IN-MEADE KY-
621 PM EDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARDINSBURG...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  WEBSTER...
  SIROCCO AND PAYNEVILLE...
  MIDWAY AND HAYSVILLE...
  EKRON AND MAUCKPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3808 8613 3787 8615 3787 8650 3797 8650
TIME...MOT...LOC 2221Z 259DEG 27KT 3793 8642

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:21 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 8, 3:21 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT Wed Jul 8 2015

.SHORT TERM (Now through Thursday Night)...
Issued at 315 PM EDT Wed Jul 8 2015

Low clouds are clearing out of central KY at this time as the
surface warm front lifts slowly northeast, but high clouds remain.
Surface temperatures have warmed into the mid 80s over south-central
KY which is resulting in air mass destabilization and mixed-layer
CAPE values of 1000-1500 J/kg. However, there is not much forcing to
generate much thunderstorm activity at this time, although radar
does show a few cells developing in central KY which are lifting
northeast. To the south over TN, cumulus clouds show little
development and Nashville's radar is devoid of storms at this time.

With the above in mind, will cancel the Flash Flood Watch early
along and south of a Hancock County to Lincoln County line in
central KY, but leave the Watch until its natural 00z expiration
over south-central IN and parts of north-central and east-central
KY, where scattered thunderstorms may still develop or move into the
area from those currently in central KY. Any storm will produce
brief very heavy rain given precipitable water values still around 2
inches over the northern half of our forecast area (PWs have fallen
over south-central KY).

This evening, any diurnal storm activity should dissipate with a
period of dry weather over central KY. Attention then turns to the
west overnight as surface low pressure is forecast to move northeast
into and across central IL and central/northern IN. Low-level winds
will increase in our area in response to the low, with south to
southeast surface winds overnight increasing to 10 to 20 mph by
daybreak, while the low-level jet around 850 mb increases to 40 to
50 kts. In addition, scattered to numerous showers and some embedded
thunderstorms should move into southern IN and along and west of
I-65 in north-central KY before daybreak. Any storms could be
accompanied by gusty winds given the pressure gradient, but severe
weather is not expected. Parts of south-central into east-central KY
should remain dry overnight under a partly cloudy sky. Overnight low
temperatures will stay mild given expected winds, with lower and
middle 70s in most areas.

On Thursday, the best forcing lifts northeast away from our area,
leaving a moisture axis draped across central KY along and south of
a weak trailing cold front. Winds may be quite gusty from the
southwest. Given overall lessening forcing, but still some low-level
convergence and a decent moisture field, scattered showers and
thunderstorms should continue or redevelop during the day,
especially over central KY. High temperatures should reach the lower
and mid 80s Thursday afternoon, possibly upper 80s over south-
central KY depending on cloud cover and precipitation coverage.

On Thursday night, the remnant weak frontal boundary will stall and
begin lifting north again over the lower OH Valley in response to
another mid-level wave to our west that will head northeast. Expect
a partly to mostly cloudy sky with lows in the mid 60s to lower 70s,
along with a chance of some showers at times.

.LONG TERM (Friday through Wednesday)...
Issued at 312 PM EDT Wed Jul 8 2015

Friday - Friday Night...

An upper ridge will be established across much of the southern CONUS
on Friday, amplifying slightly through the day. The Ohio
River Valley will sit on the northern periphery of this upper ridge,
in a belt of slightly stronger westerlies aloft. A weak frontal
boundary will be across the CWA, stalled nearly parallel to the
upper flow. Given the instability along the northern fringes of the
ridge, some surface convergence along the front, and a signal for a
weak disturbance passing through the NW flow aloft will continue
mention of isolated to scattered thunderstorms during the day on
Friday. Depending on where the frontal boundary actually sets up,
temperatures should range in the mid and upper 80s in most spots. A
few low 90s are possible south.

The upper ridge continues to amplify Friday night, helping to lift
the weak frontal boundary across our NE CWA. Think we'll lose most
of our chances for showers/t-storms with the loss of heating,
however cannot rule out a lingering iso chance across the NE. Expect
mild lows in the upper 60s and low 70s.

Saturday - Sunday Night...

Saturday and Sunday will feature the upper ridge more established
over the Ohio River Valley, with the center retrograding to Texas by
Sunday. A weak surface boundary looks to stay near the area, which
should provide enough focus in an otherwise unstable environment to
continue to produce isolate to widely scattered chances mainly east
of I-65 through the weekend. Capping closer to the upper high
center, and the lack of any real trigger should be enough to limit
chances across our west. Expect hot and muggy conditions in this
pattern with highs topping out in the low 90s west of I-65 and in
the upper 80s east each day. The heat combined with high dew points
will yield heat indices in the low 100s west of I-65 each afternoon.

Signals for a disturbance in the NW flow aloft will keep chances for
showers and storms in the forecast for Sunday night, mainly along
and north of the I-64 corridor. Look for lows in the 70-75 range.

Monday - Wednesday...

A more active period of weather looks to set up for the first half
of next week as the Ohio Valley looks to get caught in the NW flow
between upper ridge over the western CONUS and developing trough in
the east. Given the instability on the edge of the upper ridge,
combined with stronger disturbances/dynamics in the NW flow, some
stronger storms are possible during this time. At this point, it
looks like several rounds of storms could pass through the area in
the Monday through Tuesday evening time frame.

Temps during this time will be mostly dependent upon convection,
however have trended things cooler toward mid week as the eastern
troughing gets more established over the area. Look for highs in the
upper 80s and low 90s on Monday, tapering to mid and upper 80s by
Wednesday. Lows each night should be pretty mild each night, mostly
in the low 70s.

&&

.AVIATION (18Z TAF Update)...
Issued at 120 PM EDT Wed Jul 8 2015

Thick cloud cover is lifting northeast at this time over central KY.
Low cloud have already scattered out at BWG, while ceilings at SDF
and LEX have lifted into the MVFR category currently. For the rest
of the afternoon, ceilings at LEX will go VFR and should at SDF as
well later this afternoon. Scattered showers will graze SDF and LEX
through mid afternoon before lifting northeast. Otherwise, there may
be isolated to scattered thunderstorm development with diurnal
heating late this afternoon before dissipating early this evening.

Overnight, conditions will be VFR but surface winds will begin to
increase from the south to southeast in response to low pressure
moving northeast across the mid Mississippi Valley. Winds by 12z
Thursday should be about 10 to 20 mph with winds switching to
southwest during the day with gusts to 25 kts or so. There will also
be some showers and perhaps thunder accompanying the low-level
increase in winds, especially at SDF by or after 09z, and by late
morning at LEX. There also could be isolated or scattered storms
around BWG after the current forecast period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT this evening FOR KYZ025-029>043-
     045>049-055>057.

IN...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening FOR
     INZ076>079-083-084-089>092.

&&

Short Term........TWF
Long Term.........BJS
Aviation..........TWF
Hazardous weather outlook, Jul 8, 4:10 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT WED JUL 8 2015

INZ076>079-083-084-089>092-KYZ025-029>043-045>049-055>057-092015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...BRANDENBURG...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...
LANCASTER...RICHMOND
410 PM EDT WED JUL 8 2015 /310 PM CDT WED JUL 8 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING
WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
AS A SURFACE FRONT APPROACHES THE AREA. LOCALLY HEAVY RAIN IS
EXPECTED WITH STORMS.

ISOLATED TO SCATTERED STORMS WILL THEN BE POSSIBLE THROUGH THE
WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS IN THE REGION. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY
RAIN. THIS WEEKEND WILL BE A HOT ONE WITH AFTERNOON HEAT INDEX
READINGS PEAKING AROUND 100 DEGREES.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION
THROUGH THE FIRST PART OF NEXT WEEK. SOME OF THE STORMS MAY BE
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR
FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023-024-026>028-053-054-061>067-070>078-081-082-092015-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-
MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...LEBANON...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
410 PM EDT WED JUL 8 2015 /310 PM CDT WED JUL 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
AS A SURFACE FRONT APPROACHES THE AREA. LOCALLY HEAVY RAIN IS
EXPECTED WITH STORMS.

ISOLATED TO SCATTERED STORMS WILL THEN BE POSSIBLE THROUGH THE
WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS IN THE REGION. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY
RAIN. THIS WEEKEND WILL BE A HOT ONE WITH AFTERNOON HEAT INDEX
READINGS PEAKING AROUND 100 DEGREES.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION
THROUGH THE FIRST PART OF NEXT WEEK. SOME OF THE STORMS MAY BE
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

TWF/BJS

In the hours before

Special weather statement, Jul 8, 4:33 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM CDT WED JUL 8 2015

KYZ027-082105-
GRAYSON KY-
333 PM CDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF LEITCHFIELD...AND MOVING EAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  MILLWOOD AND DUFF...
  BLACK ROCK AND LILAC...
  HANGING ROCK AND EVELEIGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3751 8654 3756 8638 3757 8638 3757 8636
      3756 8636 3756 8635 3758 8635 3759 8633
      3758 8632 3759 8628 3742 8622 3744 8655
TIME...MOT...LOC 2033Z 255DEG 24KT 3747 8649

SCHOETTMER
Special weather statement, Jul 8, 5:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUL 8 2015

KYZ027-028-082135-
GRAYSON KY-HARDIN KY-
505 PM EDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LEITCHFIELD...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SUMMIT...
  WHITE MILLS AND WHITE MILLS JUNCTION...
  HARCOURT...
  STAR MILLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3762 8593 3753 8592 3750 8620 3756 8616
TIME...MOT...LOC 2106Z 256DEG 19KT 3755 8612

SCHOETTMER
Special weather statement, Jul 8, 5:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM CDT WED JUL 8 2015

KYZ023-082150-
HANCOCK KY-
422 PM CDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKPORT...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WAITMAN...
  LEWISPORT...
  ADAIR...
  PETRI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3793 8698 3794 8691 3799 8687 3800 8681
      3799 8680 3785 8677 3785 8692 3788 8690
      3790 8692 3791 8694 3789 8698 3790 8699
TIME...MOT...LOC 2122Z 253DEG 23KT 3789 8702

SCHOETTMER
Special weather statement, Jul 8, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT WED JUL 8 2015

KYZ027-028-053-082200-
GRAYSON KY-HARDIN KY-LARUE KY-
528 PM EDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF LEITCHFIELD...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  FLINT HILL AND SEVEN CORNERS...
  SONORA AND UPTON...
  TALLEY...
  MAXINE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3761 8569 3744 8574 3747 8612 3755 8610
TIME...MOT...LOC 2129Z 267DEG 29KT 3750 8603

SCHOETTMER
Special weather statement, Jul 8, 6:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT WED JUL 8 2015

KYZ028-045-053-054-082235-
HARDIN KY-LARUE KY-MARION KY-NELSON KY-
604 PM EDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  JERICHO...
  STILES AND GINSENG...
  GLEANINGS AND HIBERNIA...
  ATTILLA...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3747 8563 3747 8564 3749 8592 3758 8589
      3764 8542 3747 8541 3748 8544 3747 8545
      3747 8549 3748 8550 3746 8553
TIME...MOT...LOC 2204Z 269DEG 26KT 3754 8569

SCHOETTMER
Special weather statement, Jul 8, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT WED JUL 8 2015

INZ090-KYZ024-025-082250-
BRECKINRIDGE KY-HARRISON IN-MEADE KY-
621 PM EDT WED JUL 8 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARDINSBURG...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  WEBSTER...
  SIROCCO AND PAYNEVILLE...
  MIDWAY AND HAYSVILLE...
  EKRON AND MAUCKPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3808 8613 3787 8615 3787 8650 3797 8650
TIME...MOT...LOC 2221Z 259DEG 27KT 3793 8642

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:08 PM EDTSpecial Weather StatementLMKWarren32 min
Jul 7, 8:11 PM EDTSevere Thunderstorm WarningLMKClark24 min
Jul 7, 8:23 PM EDTSpecial Weather StatementLMKEdmonson, Grayson32 min
Jul 7, 8:41 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 7, 8:44 PM EDTSpecial Weather StatementLMKAllen, Barren31 min
Jul 7, 9:17 PM EDTSpecial Weather StatementLMKAdair, Green, Metcalfe, Taylor28 min
Jul 7, 9:31 PM EDTSpecial Weather StatementLMKLogan29 min
Jul 7, 9:50 PM EDTSpecial Weather StatementLMKButler, Logan30 min
Jul 7, 10:21 PM EDTSpecial Weather StatementLMKButler, Simpson, Warren44 min
Jul 7, 10:57 PM EDTSpecial Weather StatementLMKAllen, Barren, Monroe, Warren43 min
Jul 7, 11:27 PM EDTSpecial Weather StatementLMKClinton, Cumberland, Metcalfe, Monroe, Russell43 min
Jul 8, 4:33 PM EDTSpecial Weather StatementLMKGrayson32 min
Jul 8, 4:39 PM EDTSevere Thunderstorm WarningLMKGrayson31 min
Jul 8, 5:05 PM EDTSpecial Weather StatementLMKHardin30 min
Jul 8, 5:22 PM EDTSpecial Weather StatementLMKHancock28 min
Jul 8, 5:28 PM EDTSpecial Weather StatementLMKLarue32 min
Jul 8, 5:36 PM EDTSevere Thunderstorm WarningLMKHardin, Larue29 min
Jul 8, 6:04 PM EDTSpecial Weather StatementLMKLarue31 min
Jul 8, 6:28 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade22 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.